Giant Eagle Slaw and Salads, Candy Corn Mix Recall [US]


US FDA RecallUS/Silver Spring: Giant Eagle recalls some Slaw and Salad Products due to Listeria monocytogenes hazard. In addition, Giant Eagle also recalls some Candy Corn Mix due to undeclared egg, milk, peanut and soy, all known allergens. FDA: http://ht.ly/qE0SN

Direct link: http://www.fda.gov/Safety/Recalls/ucm373296.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the following Foods are subject to this recall:

  • Diced Summer Slaw, Diced Summer Salad and several Grab and Go combo meals that may include Diced Summer Slaw. The Grab and Go combo meals include Barbeque Half Chicken combo, 2-Piece Dark Chicken combo, Parmesan Crusted Chicken combo and Chicken Breast and Wing combo.
  • Candy Corn Mix packaged for Giant Eagle by George J. Howe Company under the Candy Place brand. The recalled Candy Corn Mix was mistakenly packaged with a Trail Mix that contained egg, milk, peanut and soy allergens. The affected product is packaged in 13 ounce clear plastic containers with the UPC code 3003406974 and a sell-by date of April 8, 2014.

About Listeria Poisoning:
Listeria monocytogenes, the bacteria that cause Listeriosis (Listeria poisoning), most often produce a gastrointestinal illness that can be quite serious or even fatal. Listeriosis in pregnancy, for example, may cause a miscarriage or fetal death. In other cases, people can develop Septicemia (a serious blood infection) or Meningitis (an inflammation of the covering of the brain and spinal cord, known collectively as the meninges).

If you suspect your food is contaminated, do not eat it. Contact the retailer for a refund or replacement. Wash your hands, contaminated preparation surfaces, cutlery and serving dishes thoroughly with hot soapy water and dry. Contact your MD immediately if you experience Listeriosis symptoms.

You can learn about Listeriosis from the US National Institutes of Health (“NIH”) at http://1.usa.gov/IScAKJ

About Milk, Nut, Soy and Wheat Allergies:
For some people, egg (and egg-based products), milk (and milk products), nut (and nut products), as well as soy (and soy products) are sources of urgent, dangerous and potentially deadly, allergic reactions.

Foods made from egg, for example, may not necessarily sound as if they are derived from these products. Examples of these include words such as “albumin”, “binder”, “emulsifier” or “lecithin”. These ingredients (and many more) are likely derived from egg protein and thus can cause serious allergic reactions in sensitive individuals.

Due to modern food manufacturing methods, milk products may not “look” or “sound” as if they are derived from milk. Some examples of foods with milk proteins include artificial butter or cheese flavor; casein or caseinates; curds; ghee; hydrolysates; lactalbumin and lactalbumin phosphate; lactose, lactoglobulin, lactoferrin and lactulose; and finally, rennet (originally, ground calves’ stomach but more often now, by-products of genetically engineered bacteria, mold or yeast).

Groundnuts (such as peanuts) and tree nuts (such as almonds and walnuts) are a source of dangerous, urgent and potentially deadly, allergic reactions requiring immediate medical intervention. Anaphylactic Shock could occur in consumers who are allergic to peanuts or other nuts within a very short time, potentially leading to severe injury and/or death.

Similarly, many foods have soy-based ingredients including edamame (soybeans in pods), hydrolyzed soy protein, miso, soy protein isolate, soy sauce, tamari, tempeh, teriyaki sauce, textured vegetable protein (“TVP”) and tofu. In addition, lax labeling laws in many countries allow manufacturers to use (but not declare) small amounts of soy in “artificial flavoring”, hydrolyzed vegetable protein, vegetable broth and others. Although levels of these allergens are comparatively small, they may cause dangerous allergic reactions, including Anaphylactic Shock.

Anaphylactic Shock could occur in consumers who are allergic to milk, nut, soy and/or wheat ingredients within a very short time, potentially leading to severe injury and/or death. If you suspect Anaphylactic Shock, call 9-1-1 or other local emergency number for immediate transport to a medical center.

If trained and an emergency kit is available, it may be appropriate to give an injectable drug such as Epinephrine (also known as adrenaline or adrenalin) to the affected individual. Trade names of these products include EpiPen, Twinject, Adrenaclick, Anapen, Jext, Allerject and Auvi-Q. Please note: even patients who are apparently stabilized should still go to hospital for emergency evaluation. Further treatment is often necessary.

You can learn more about food allergies from the US National Institutes of Health (“NIH”) at http://1.usa.gov/IZWUlm.

___________________________________________________________

Recalls Direct RIN: 2013-2708
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

☞ Want to share this recall with family, friends or work colleagues? Simply use the “Share this” options directly below.
☞ Appreciate this recall notification? Just click on the “Like” button below.

%d bloggers like this: